Alert archive / Texas / River Flood Warnings in 2018

River Flood Warning 26, NWS Lake Charles, LA

February 22, 2018Jasper County, Tyler County, Texas

NWS Lake Charles, LA issued this river flood warning at Feb 22, 2018, 8:48 AM CST for Jasper County, Tyler County, Texas. It was in force for 51 hr.

The area

The counties it named.

The facts

Issued
Feb 22, 2018, 8:48 AM CST (14:48 UTC)
Expired
Feb 24, 2018, 11:37 AM CST
In force
51 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Jasper County, TX, Tyler County, TX

The radar

The Lake Charles radar (KLCH), 118 km from the middle of the area, began a volume at 14:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neches River near Town Bluff (TBFT2).

Action stage
64 ft
Minor stage
68 ft
Moderate stage
72 ft
Major stage
82.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08040600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Feb 22, 5:56 AM CST, 2 hours 52 minutes earlier.

Area forecast discussion, Feb 22, 5:56 AM CST, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
556 AM CST Thu Feb 22 2018

.DISCUSSION...
12Z TAFS

&&

.AVIATION...
A nearly stationary frontal boundary currently bisecting the area
from just south of Alexandria southwest to near Port Arthur
continues to produce scattered showers and isolated thunderstorms
across southeast Texas and Southwest Louisiana. BPT and AEX will
see the most significant impacts from this activity through the
remainder of the morning. LCH will likely experience only
intermittent light showers while LFT and ARA will remain largely
precipitation free.

Winds at AEX and BPT have turned out of the northwest this
morning as these sites are just behind the frontal boundary. As
the front retreats to the northwest late this morning into this
afternoon, winds will turn back out of the south. A period of
gusty and variable winds may accompany the front's retrograde.
Breezy conditions are once again expected areawide beginning late
this morning through the early evening before diminishing after
sunset. Precipitation will begin to end from east to west during
the late afternoon as the front retreats.

Guidance is once again indicating the potential for marine fog to
work its way inland after midnight tonight and while this is not
illustrated in this package, the overall likelihood is higher than
the previous couple of days. Will allow subsequent shifts to
reanalyze with the addition of reduced visibilities possible in
future TAF updates at BPT, LCH, LFT and ARA.

&&

.PREV DISCUSSION... /issued 420 AM CST Thu Feb 22 2018/

DISCUSSION...
09z sfc obs show the frontal boundary now bisecting the forecast
area ne-sw...roughly Simmesport to Port Arthur...with temps/dew
points generally in the 50s behind it and very unseasonal 70s
ahead of it. With water vapor imagery showing a persistent very
moist swrly flow aloft to go along with our srly winds ahead of
the boundary, local 88Ds show scattered showers/few storms
continuing mainly along/behind the boundary across sern TX/cntl
LA although some streamer shower activity was noted in the warm
sector.

No major changes to forecast thinking this morning...although the
primary concern in the short term is what to do with the inherited
Flash Flood Watch for the nwrn 2/3 of the forecast area. Medium-
range models all agree on the stalled boundary beginning to push
back nwd later today which will keep the heaviest rains out of our
forecast area. However until that happens, additional showers/few
storms will continue to develop and dump on already saturated
grounds from yesterday's localized 3-5 inches of rain in the watch
area. Updated flash flood guidance is rather low in these
locations...less than an inch...so thought it prudent to go ahead
and extend the watch through the morning hours.

With a moist flow persisting through the column into the weekend
along with periodic passing disturbances in the swrly flow aloft,
have maintained at least small POPs in the grids/zones to account.

A potent storm system moving ashore over the Pacific NW today will
eventually push ewd through the cntl CONUS over the weekend,
helping shove the boundary through the area as a weak cold front
by Sunday night...with POPs again increasing as it oozes through
the region. Models differ on how far into the Gulf this system
will move before stalling and eventually retreating back nwd, thus
the area never does fully dry out and POPs remain in the forecast
through the end of the forecast period.

MARINE...
Issued a Marine Fog Advisory earlier as MAREPS/sky cams indicated
fog had returned to the near shore waters mainly west of
Intracoastal City. HRRR/SREF/RAP showed this fog persisting into
the afternoon hours...cut off the advisory at noon for now.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  78  64  80  64 /  60  40  40  30
LCH  78  65  79  65 /  50  30  30  20
LFT  83  66  81  66 /  30  30  40  20
BPT  77  66  80  66 /  40  40  20  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch until noon CST today for LAZ027-028-030-031-
     041.

TX...Flash Flood Watch until noon CST today for TXZ180-201-215-216-
     259>262.

GM...Dense Fog Advisory until noon CST today for GMZ450-452.

&&

AVIATION...66
Hazardous weather outlook, Feb 22, 6:15 AM CST, 2 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
615 AM CST Thu Feb 22 2018

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
231200-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
615 AM CST Thu Feb 22 2018

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...Today and Tonight
A stalled front lingering over the area will begin lifting back
northward today. This front will continue to be the focus for
showers and thunderstorms, some of which will produce locally
heavy rainfall. Rainfall amounts of 1 to 2 inches with locally
higher amounts will be possible across southeast Texas and west-
central Louisiana...with the ground already saturated in these
areas, these amounts may flooding, and for this reason, the Flash
Flood Watch previously in effect has been extended until noon
today. Elsewhere, lesser rainfall amounts are expected which could
cause at most, minor street flooding and ponding of water in low
lying areas. Occasional cloud to ground lightning will also be
possible with the storms over the entire area.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday
The cold front will eventually move into the forecast area over
the weekend, bringing with it another round of showers and a few
thunderstorms. Brief heavy rainfall and occasional cloud to ground
lightning will be the main hazards.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.

GMZ430-432-435-450-452-455-470-472-475-231200-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
615 AM CST Thu Feb 22 2018

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...Today and Tonight
Areas of dense sea fog re-developed overnight and is expected to
continue through at least this morning. Otherwise a few
thunderstorms producing locally heavy rains and restricted
visibilities can be expected into tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday
A cold front will eventually move into the forecast area over the
weekend, bringing with it another round of showers and a few
thunderstorms. Brief heavy rainfall and occasional cloud to water
lightning will be the main hazards.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.

25

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 7:51 PM CSTAreal Flood WarningLCHRapides, Vernon3 hr
Feb 22, 1:35 AM CSTMarine Dense Fog AdvisoryLCH10 hr
Feb 22, 8:48 AM CSTRiver Flood WarningLCHBeauregard, Vernon12 days
Feb 22, 11:24 AM CSTAreal Flood WarningLCHRapides5 days
Feb 22, 3:03 PM CSTMarine Dense Fog AdvisoryLCH42 hr
Feb 21, 8:24 PM CSTFlash Flood WarningLCHHardin, Jasper, Tyler3 hr
Feb 21, 11:27 PM CSTSpecial Weather StatementLCHHardin48 min
Feb 22, 8:48 AM CSTRiver Flood WarningLCHHardin, Jasper11 days
Feb 22, 8:48 AM CSTRiver Flood WarningLCHHardin, Jasper, Jefferson, Orange13 days
Feb 22, 8:48 AM CSTRiver Flood WarningLCHJefferson, Orange13 days
Feb 22, 8:48 AM CSTRiver Flood WarningLCHHardin8 days

Nearby

River Flood Warnings in Texas, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.